|Combivir & Fortovase OR Combivir & Sustiva
Mar 1, 2003
Hi, I had to switch from my first round of meds, Zerit/Videx/Sustiva due to peripheral neuropathy. My doctor has now prescribed Combivir & Fortovase. I am afraid of all the problems I read and hear about with PI's and hesitate to take the Fortovase. Would Combivir and Sustiva make a good alternative ? or would this create a problem since I took Sustiva as part of my first round of medications ? Thanks for any advice..
Response from Dr. Henry
If you have never failed your first regimen (or any regimen) but had toxicity (the neuropathyh) then switch the ddI/D4T to Combivir while keeping the Sustiva may be a very good option. The choice of a PI is a complicated issue again depending partly on whether you have ever failed other regimen previously. If you have never failed a regimen but are switching just due to toxicity then you have a wide variety of possibilities. If a PI is used then the choices again are wide depending on your past treatment history. I don't use much Fortavase as a sole PI. You should discuss your options with your HIV specialist who is familiar with your specific situation. KH
concerns about on going fatigue
- What Pathogen Causes Genital Herpes?
- What Are The Chances Of Getting Herpes From Infected Person?
- What Does Chlamydia Discharge In Women Look Like?
- What Cream Can You Put On Genital Herpes?
- What Can Cause A False Positive Hpv Test?
- Risk Using No Condom When One Partner Has Herpes But Not On An Outbreak
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.